Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 94, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2011, 7:24 PM EDT for Bladen County, Columbus County, Pender County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2011, 7:24 PM EDT (23:24 UTC)
- Expired
- Jun 23, 2011, 8:02 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 60 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
119
WUUS52 KILM 232324
SVRILM
NCC017-047-141-240030-
/O.NEW.KILM.SV.W.0094.110623T2324Z-110624T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
724 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHEASTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHEASTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 830 PM EDT
* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED NEAR POINT CASWELL...OR 19 MILES
NORTHWEST OF LELAND...AND MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
POINT CASWELL...
ROOKS...
CURRIE...
MALPASS CORNER...
BURGAW...
MURRAY TOWN...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3441 7783 3436 7811 3437 7814 3435 7817
3433 7830 3450 7836 3463 7789 3450 7783
TIME...MOT...LOC 2324Z 248DEG 16KT 3444 7823
$$
RAS2 follow-up statements
384
WWUS52 KILM 232343
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
743 PM EDT THU JUN 23 2011
NCC017-047-232352-
/O.CAN.KILM.SV.W.0094.000000T0000Z-110624T0030Z/
COLUMBUS NC-BLADEN NC-
743 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLADEN AND
NORTHEASTERN COLUMBUS COUNTIES IS CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SOUTHEASTERN
BLADEN AND NORTHEASTERN COLUMBUS. THUS THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3441 7783 3437 7814 3444 7820 3446 7818
3449 7821 3449 7823 3451 7826 3452 7826
3463 7789 3450 7783
TIME...MOT...LOC 2342Z 249DEG 38KT 3456 7794
$$
NCC141-240030-
/O.CON.KILM.SV.W.0094.000000T0000Z-110624T0030Z/
PENDER NC-
743 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHWESTERN PENDER COUNTY...
AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BURGAW...OR 3 MILES
WEST OF BURGAW...MOVING EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOORETOWN AND
MURRAY TOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3441 7783 3437 7814 3444 7820 3446 7818
3449 7821 3449 7823 3451 7826 3452 7826
3463 7789 3450 7783
TIME...MOT...LOC 2342Z 249DEG 38KT 3456 7794
$$
HAWKINS925
WWUS52 KILM 240002
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
802 PM EDT THU JUN 23 2011
NCC141-240011-
/O.CAN.KILM.SV.W.0094.000000T0000Z-110624T0030Z/
PENDER NC-
802 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PENDER COUNTY IS
CANCELED...
AT 756 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELED.
STRONG STORMS CONTINUE TO MOVE ACROSS THE HOLLY SHELTER SWAMP
AREA BETWEEN TOPSAIL BEACH AND MAPLE HILL. THESE STORMS WILL
CONTINUE TO PRODUCE VERY DANGEROUS LIGHTNING AND VERY HEAVY
RAIN FOR THE NEXT 30 MINUTES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3441 7783 3437 7814 3444 7820 3446 7818
3449 7821 3449 7823 3451 7826 3452 7826
3463 7789 3450 7783
TIME...MOT...LOC 0001Z 249DEG 38KT 3463 7771
$$
HAWKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jun 23, 3:53 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 353 PM EDT THU JUN 23 2011 .SYNOPSIS... HOT AND HUMID WEATHER CONTINUES TODAY AHEAD OF A COLD FRONT APPROACHING THE CENTRAL APPALACHIANS. THE FRONT WILL STALL AND THEN WEAKEN NORTH OF THE AREA...AND WILL BRING THE CHANCE OF THUNDERSTORMS TO THE EASTERN CAROLINAS. ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 10 PM EDT. AS DISCUSSED EARLIER...THE DRIVING FORCE TO ANTICIPATED SEVERE WEATHER IS AN ELONGATED VORTICITY MAXIMUM ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM. WHILE THE FRONT WILL NOT LIKELY MAKE IT INTACT ACROSS THE MOUNTAINS...ITS ASSOCIATED UPPER SUPPORT WILL MOVE SE ACROSS THE COASTAL PLAINS THIS AFTERNOON AND EVENING. GIVEN A MODERATELY UNSTABLE ATMOSPHERE...STRONG HEATING AND P/W VALUES UP NEAR 2 INCHES...THERE IS A GOOD POTENTIAL FOR STRONG TO SEVERE CONVECTION. BIGGEST THREAT WILL BE FROM DAMAGING WINDS. ACTIVITY WILL FADE OVERNIGHT AS UPPER SUPPORT PASSES OFFSHORE AND AS DAYTIME HEATING SHUT DOWN. STEADY SWLY FLOW MEANS OVERNIGHT TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...MAINLY IN THE MID 70S FOR MINIMUMS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...MAIN PLAYERS WILL BE A WEAK UPPER TROF ALONG THE EAST COAST...AND BERMUDA HIGH PRESSURE OFFSHORE. SOUTHWESTERLY LOW-LEVEL FLOW WILL MAINTAIN HOT AND DUSTY CONDITIONS...BUT BY FRI NIGHT THE MID-LEVEL FLOW SHOULD COME AROUND TO DUE WEST AND HOPEFULLY ABATE THE SMOKE ISSUES FROM THE GEORGIA WILDFIRES. MIN TEMPS WELL ABOVE NORMAL WITH THE SW WINDS...AND MAX TEMPS EACH DAY IN THE LOWER/MID 90S AWAY FROM THE WATER. IF ANYTHING SATURDAY SHOULD BE A DEGREE OR TWO WARMER AS WE LOSE THE FILTERING EFFECTS OF THE DISTANT SMOKE. LOCALLY GENERATED SMOKE FROM WILDFIRES IN PENDER AND BLADEN COUNTIES WILL CONTINUE TO BE ITS OWN ISSUE...LIKELY BEST HANDLED IN NEAR-TERM AND SHORT-FUSE PRODUCTS. PIEDMONT TROF AND SEABREEZE WILL BE PRESENT BOTH DAYS AND FORECAST SOUNDINGS ARE MOIST AND UNSTABLE...BUT ANY FEATURES ALOFT TO ENHANCE LIFT ARE HARD TO IDENTIFY AND TIME. BETWEEN THAT AND THE FACT WE ARE IN A DROUGHT...SLIGHT CHANCE IS THE BEST WE CAN DO FOR POPS. HOWEVER...ASIDE FROM A DRY FRIDAY MORNING IN THE WAKE OF THE VORT MAX TONIGHT...THIS REMAINS A LOW-CONFIDENCE PRECIP FORECAST. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...AT 850 MB...THE RIDGE WHICH IS WEAKENED A BIT WITH THE TROUGH TO NORTH ON SUNDAY. THE RIDGE SLOWLY BEGINS TO BUILD TO THE WEST WITH TIME... AND THE FORECAST AREA WILL BE IN A TUG-A-WAR WITH THE SOUTHEAST TO SOUTHWEST FLOW AS THE RIDGE BUILDS WESTWARD. THE PRECIPITABLE WATERS REBOUND FROM LOWS AROUND 1.65 INCHES ON SUNDAY MORNING TO APPROACHING 2 INCHES BY MIDDLE OF NEXT WEEK. THE MODELS ARE PROVIDING A SMALL HOPE THAT THE CHANCES FOR AFTERNOON CONVECTION WILL BE RETURNING TO MORE NORMAL PATTERN FOR THE MOISTURE STARVED AREA. FOR TEMPERATURES MAXIMUM TEMPERATURES SHOULD BE CLOSER TO THE MID 90S INLAND AND TO NEAR NINETY AT THE BEACHES. LOW TEMPERATURES LOOK TO REMAIN IN THE MID 70S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE AFTERNOON CONVECTION AND ONGOING WILDFIRE SMOKE DRIFTING INTO THE AREA. CURRENT VIS SATELLITE SHOWS PLUMES OF SMOKE FROM THE WILDFIRE IN SE GEORGIA MAKING ITS WAY UP TO THE TERMINALS CAUSING PERIODS OF MVFR VSBYS. GIVEN THE CURRENT WIND PATTERN EXPECT THIS TO LIKELY PERSIST THROUGHOUT THE DAY. CONVECTION WILL ALSO BE A FORECAST ISSUE LATE THIS AFTERNOON AS UPPER LEVEL ENERGY MOVING THROUGH THE AREA COULD TRIGGER SOME ACTIVITY. ONLY INCLUDING CB IN TAF FOR NOW AS CONVECTION WILL BE ISOLATED AND CONFIDENCE ON COVERAGE AND TIMING IS LOW. APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHTENED PG...RESULTING IN GENERALLY STRONGER AND GUSTIER WINDS. SOUTHWEST FLOW WILL BACK TO THE SOUTH AS SEA BREEZE DEVELOPS. OVERNIGHT...REMAINING CLOUD COVER AND STEADY WINDS ALONG WITH NOCTURNAL LLJ SHOULD KEEP ANY FOG/STRATUS FROM DEVELOPING. EXTENDED OUTLOOK...OCCASIONAL RESTRICTIONS POSSIBLE DUE TO ONGOING WILDFIRE IN SE GEORGIA. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH AFTERNOON. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM THURSDAY...PERSISTENT S TO SWLY FLOW IN THE 15 TO 20 KT RANGE WILL KEEP SEAS IN THE 3 TO 5 FT RANGE THROUGH THE NEAR TERM. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...RELATIVELY STAGNANT PATTERN WITH A SW GRADIENT BETWEEN THE BERMUDA HIGH AND A PIEDMONT TROF RESULT IN A PERSISTENCE FORECAST AS FAR AS WINDS. WILL KEEP 15-20 KT AT LEAST INTO SATURDAY...WITH SMALL SEABREEZE-DRIVEN OSCILLATIONS TOWARD THE SOUTH EACH AFTERNOON/EVENING...AND WEST IN THE EARLY MORNINGS. SEAS BUILD TO 3-5 FT...MAINLY IN SHORT-PERIOD WIND WAVES. LOOK FOR WINDS TO DIMINISH A BIT SAT NIGHT AS A FRONT GETS CLOSER AND STALLS OUT OVER THE EASTERN CAROLINAS. SEAS WILL SUBSIDE TO 2-4 FT. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 3 PM THURSDAY...THE TROUGH ACROSS THE EASTERN CAROLINAS WILL GIVE WAY TO A MORE CLIMATOLOGICAL PATTERN WITH THE BERMUDA HIGH AND THE SURFACE TROUGH OVER THE NORTH CAROLINA PIEDMONT. THIS WILL ALLOW FOR A SOUTHWEST TO SOUTHERLY FLOW OVER THE WATERS WITH SEA BREEZE INFLUENCES EACH AFTERNOON AND EVENING ACROSS THE COASTAL WATERS. SEAS SHOULD BE WELL BEHAVED AND RANGE BETWEEN 2 AND 3 FEET WITH THE POSSIBILITY OF 4 FEET NORTH OF CAPE FEAR ON TUESDAY. && .FIRE WEATHER... LARGE WILDFIRES IN BLADEN AND PENDER COUNTIES CONTINUE TO BE THE MAIN WEATHER STORY. THE JUNIPER ROAD FIRE IN PENDER COUNTY IS BY FAR THE LARGER AND MORE PROBLEMATIC FIRE. DENSE SMOKE ADVISORY REMAINS POSTED FOR MAINLY THE NE SECTIONS OF PENDER COUNTY...WITH HIGHWAY 50 BEING THE MOST AFFECTED LOCATION AT THIS TIME. MINOR WIND SHIFTS COULD EXPAND THOSE ISSUES TO HIGHWAY 17. COULD SEE VISIBILITY PROBLEMS IN ALL DIRECTIONS FROM THE FIRE AROUND DAYBREAK SATURDAY DUE TO POOR DISPERSION AND HIGH RELATIVE HUMIDITIES. LOW-LEVEL JETTING MAY BE AN ISSUE TONIGHT WITH WINDS INCREASING TO 25-30 KT JUST 2000 FEET OFF THE DECK. THIS BEARS WATCH FOR POTENTIAL FIRE BEHAVIOR IMPACTS. SHOWERS AND STORMS ARE MORE LIKELY TO AFFECT THE SIMMONS ROAD FIRE IN BLADEN COUNTY...AND COULD AGGRAVATE EITHER FIRE VIA SHIFTING AND GUSTY WINDS IF LITTLE OR NO PRECIP FALLS DIRECTLY ON THE FIRES. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...DENSE SMOKE ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ105-106. MARINE...NONE. && NEAR TERM...REK SHORT TERM...RAS LONG TERM...DRH AVIATION...ECT/REK
Hazardous weather outlook, Jun 23, 2:48 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 248 PM EDT THU JUN 23 2011 NCZ105-106-241900- INLAND PENDER-COASTAL PENDER- 248 PM EDT THU JUN 23 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241900- ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 248 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-241900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 248 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 6:38 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
638 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 5 NNW QUINBY 34.29N 79.77W
06/23/2011 DARLINGTON SC PUBLIC
TREES...UP TO 12 INCHES IN DIAMETER REPORTEDLY DOWN
NEAR THE INTERSECTION OF SOUTH CHARLESTON HIGHWAY AND
POCKET ROAD.
&&
EVENT NUMBER ILM1100396
RJDLocal storm report, Jun 23, 6:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 3 WNW LORIS 34.07N 78.94W
06/23/2011 HORRY SC MEDIA
REPORT OF TREES DOWN ON LIVE OAK CHURCH RD.
&&
EVENT NUMBER ILM1100397
LACORTELocal storm report, Jun 23, 6:41 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
641 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 1 WSW FORESTBROOK 33.72N 78.99W
06/23/2011 HORRY SC MEDIA
NUMEROUS TREES WERE REPORTEDLY DOWN IN CAROLINA FOREST.
THE TIME WAS ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER ILM1100398
RJDSpecial weather statement, Jun 23, 7:06 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
706 PM EDT THU JUN 23 2011
NCZ099-105>109-240000-
COLUMBUS-COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL PENDER-
INLAND PENDER-INLAND NEW HANOVER-
706 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM APPROACHING LELAND AND WILMINGTON...
AT 704 PM EDT...A STRONG THUNDERSTORM WAS...2 MILES SOUTHWEST OF
BATARORA...OR 10 MILES WEST OF LELAND...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THROUGH 8 PM...COMMUNITIES IN THE PATH OF THIS THUNDERSTORM INCLUDE
LELAND...SECTIONS OF WILMINGTON NORTH OF SHIPYARD BOULEVARD...CASTLE
HAYNE...OGDEN AND HAMPSTEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3438 7760 3430 7770 3422 7777 3411 7823
3428 7830 3454 7760 3448 7757 3447 7754
3443 7752
RASSpecial weather statement, Jun 23, 7:09 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
709 PM EDT THU JUN 23 2011
NCZ096-099-105-240015-
COLUMBUS-BLADEN-INLAND PENDER-
709 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS OVER BLADEN AND PENDER COUNTIES...
AT 708 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM POINT CASWELL TO
5 MILES SOUTHEAST OF COUNCIL...MOVING EAST AT 10 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS IN EXCESS OF 40 MPH AND FREQUENT DANGEROUS
LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ASHTON...CURRIE...LONG
CREEK...MALPASS CORNER...MONTAGUE...POINT CASWELL...ROCKY POINT...
ROOKS...THE BOROUGH...WARDS CORNER...EAST ARCADIA AND ST. HELENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM EDT.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3449 7774 3435 7807 3437 7814 3434 7818
3437 7849 3455 7809
RASSpecial weather statement, Jun 23, 7:17 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
717 PM EDT THU JUN 23 2011
NCZ099-109-110-SCZ053-054-240015-
COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-COASTAL BRUNSWICK-
COASTAL HORRY-
717 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS MOVING OVER SOUTHERN GEORGETOWN COUNTY...
AT 712 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING ACROSS
THE CITY OF GEORGETOWN TO NORTH SANTEE. THESE STORMS WERE MOVING
TO THE EAST AT 25 MPH.
HEAVY RAIN...GUSTY WINDS AND DANGEROUS LIGHTNING CAN BE EXPECTED FROM
THESE STORMS.
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 10 PM FOR GEORGETOWN COUNTY.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LITTLE RIVER...NORTH
MYRTLE BEACH...SHALLOTTE...ASH...BETHEL...BROOKSVILLE...BUGHILL...
CALABASH...CHERRY GROVE BEACH...CIVIE TOWN...CRUSOE ISLAND AND DULAH.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3394 7823 3384 7863 3374 7881 3392 7902
3418 7876 3427 7829
HAWKINSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:04 PM EDT | Severe Thunderstorm Warning | ILM | Robeson | 56 min |
| Jun 23, 4:11 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 64 min |
| Jun 23, 4:52 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 55 min |
| Jun 23, 5:35 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 55 min |
| Jun 23, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 47 min |
| Jun 23, 6:29 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 34 min |
| Jun 23, 7:06 PM EDT | Special Weather Statement | ILM | New Hanover | 54 min |
| Jun 23, 7:09 PM EDT | Special Weather Statement | ILM | Pender | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.